MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Catalog Number U4150215RX
Medical Device Problem Codes Break (1069); Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As a result of a retrospective review of events that occurred in (b)(6) and in accordance with 21 c.F.R.Part 803, this event was assessed and determined to be mdr reportable as a malfunction.No medical records or no medical images have been made available to the manufacturer; however, a photo was provided.The lot number for the device was not provided, so a review of the device history records was unable to be performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported during an angioplasty procedure in a calcified lesion, in the anterior tibial artery, the pta catheter was allegedly difficult to remove and as a result the catheter shaft broke.The broken shaft was removed from the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number was unknown, a manufacturing review was unable to be performed.Visual/microscopic inspection: as the device was not returned, an inspection could not be performed.Functional/performance evaluation: as the device was not returned, an evaluation could not be performed.Medical records review: as medical records were not provided, a review could not be performed.Image/photo review: one electronic photo was reviewed.The photo shows a balloon catheter laying on a brown drape in two segments.The catheter segments are partially coiled at both the strain relief, and at the balloon.A complete break in the catheter shaft can be seen between the two coils, at approximately the middle of the device.Based on the photo review, a complete catheter break can be confirmed.Conclusion: the device was not returned.Based on the returned photo review, the investigation is confirmed for the reported break, as a completed break in the catheter shaft was visible.It is likely that the reported retraction issues contributed to the identified catheter break.However, the definitive root cause for the reported retraction issue could not be determined based upon available information.Labeling review: the current (b)(6) ifu (instructions for use) states: warnings: - to prevent vessel damage, the inflated diameter and length of the balloon should approximate the diameter and length of the vessel just proximal and distal to the stenosis.Select a balloon size so that its inflated balloon diameter does not exceed the minimum vessel diameter when diameters of a target vessel vary.[or, it can cause vessel injury.] - when the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.[applying excessive force to the catheter can cause vessel damage and the catheter can result in tip or catheter breakage, catheter kink or balloon separation.] - do not exceed the rbp recommended for this device.To prevent over pressurization, use of inflation device with manometer is recommended.[balloon rupture may occur if the rbp rating is exceeded.] - careful attention must be paid to the dilatation of calcified lesions or tortuous anatomy.[it may lead to catheter damage or balloon rupture.] prohibitions: - do not reuse.- do not resterilize.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
ULTRAVERSE RX PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6387241
Report Number2020394-2017-00168
Device Sequence Number1102133
Product Code LIT
UDI-Device Identifier00801741056291
UDI-Public(01)00801741056291
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberU4150215RX
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/08/2017
Supplement Report FDA Received Date05/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1